Acetaminophen and pseudoephedrine
Name: Acetaminophen and pseudoephedrine
- Acetaminophen and pseudoephedrine missed dose
- Acetaminophen and pseudoephedrine side effects
- Acetaminophen and pseudoephedrine drug
- Acetaminophen and pseudoephedrine adult dose
- Acetaminophen and pseudoephedrine mg
- Acetaminophen and pseudoephedrine tablet
- Acetaminophen and pseudoephedrine 1000 mg
- Acetaminophen and pseudoephedrine oral dose
- Acetaminophen and pseudoephedrine adverse effects
- Acetaminophen and pseudoephedrine 325 mg
- Acetaminophen and pseudoephedrine dosage
How is this medicine (Acetaminophen and Pseudoephedrine) best taken?
Use this medicine as ordered by your doctor. Read all information given to you. Follow all instructions closely.
- Take with or without food. Take with food if it causes an upset stomach.
- Take each dose with lots of fluids to make sure you swallow all of the contents.
What do I do if I miss a dose?
- If you take acetaminophen and pseudoephedrine on a regular basis, take a missed dose as soon as you think about it.
- If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
- Do not take 2 doses at the same time or extra doses.
- Many times this medicine is taken on an as needed basis. Do not take more often than told by the doctor.
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
- Not able to pass urine or change in how much urine is passed.
- A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
If OVERDOSE is suspected
If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.
Usual Adult Dose for Sinus Symptoms
2 tablets or capsules (325 mg-30 mg or 500 mg-30 mg strength) orally every 4 to 6 hours as needed, no more than four times a day.
The FDA has not approved use of over-the-counter cough and cold medications to children aged less than 2 years, and proper dosing for children in this age group has not been studied. Clinicians should be aware of the risk for serious illness or fatal overdose from administration of cough and cold medications to children aged less than 2 years. Clinicians should be certain that caregivers understand 1) the importance of administering cough and cold medications only as directed and 2) the risk for overdose if they administer additional medications that might contain the same ingredient.
Acetaminophen / pseudoephedrine Breastfeeding Warnings
Acetaminophen is excreted into human milk in small concentrations. One case report of an adverse effect (involving a rash) has been reported in a nursing infant. Acetaminophen is considered compatible with breast-feeding by the American Academy of Pediatrics. Pseudoephedrine is excreted into human milk. There are no reports of adverse effects in infants who were exposed to pseudoephedrine by breast milk. The American Academy of Pediatrics considers pseudoephedrine to be compatible with breast-feeding.
One small study has reported that following a 1000 mg dose of acetaminophen to nursing mothers, nursing infants receive less than 1.85% of the weight-adjusted maternal oral dose. Three mothers given pseudoephedrine demonstrated milk concentrations consistently higher than plasma concentrations. Maximum milk concentrations were reached at 1 to 1.5 hours after dosing. In one woman, the milk:plasma concentration ratio at 1,3, and 12 hours was 3.3, 3.9, and 2.6. The authors calculated that 100 mL of breast milk consumed over 24 hours would provide an infant with 0.25 to 0.33 mg of pseudoephedrine or 0.5% to 0.7% of the dose ingested by the mother.
Excipient information presented when available (limited, particularly for generics); consult specific product labeling.
Nexafed Sinus Pressure + Pain: Acetaminophen 325 mg and pseudoephedrine hydrochloride 30 mg
Concerns related to adverse effects:
• Hepatotoxicity: Acetaminophen has been associated with acute liver failure, at times resulting in liver transplant and death. Hepatotoxicity is usually associated with excessive acetaminophen intake and often involves more than one product that contains acetaminophen. Do not exceed the maximum recommended daily dose (>4 g daily in adults). In addition, long-term daily dosing may also result in liver damage in some patients.
• Hypersensitivity/anaphylactic reactions: Hypersensitivity and anaphylactic reactions have been reported; discontinue immediately if symptoms of allergic or hypersensitivity reactions occur.
• Skin reactions: Rarely, acetaminophen may cause serious and potentially fatal skin reactions such as acute generalized exanthematous pustulosis, Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). Discontinue treatment if severe skin reactions develop.
• Cardiovascular disease: Use with caution in patients with cardiovascular disease (including hypertension and ischemic heart disease).
• Diabetes: Use with caution in patients with diabetes mellitus.
• G6PD deficiency: Use with caution in patients with known G6PD deficiency.
• Hepatic impairment: Use caution in patients with hepatic impairment or active liver disease. Use with caution in patients with alcoholic liver disease; consuming ≥3 alcoholic drinks/day may increase the risk of liver damage. Avoid ethanol or limit to <3 drinks/day.
• Increased intraocular pressure/glaucoma: Use with caution in patients with increased intraocular pressure or angle-closure glaucoma.
• Prostatic hyperplasia/urinary obstruction: Use with caution in patients with prostatic hyperplasia and/or GU obstruction.
• Thyroid dysfunction: Use with caution in patients with thyroid dysfunction.
Concurrent drug therapy issues:
• Drug-drug interactions: Potentially significant interactions may exist, requiring dose or frequency adjustment, additional monitoring, and/or selection of alternative therapy. Consult drug interactions database for more detailed information.
• Elderly: Use with caution in the elderly; may be more sensitive to adverse effects.
• Dosage limit: Limit acetaminophen dose to <4 g/day (adults) or <2.6 g/day (children <12 years of age).
• Self-medication (OTC use): When used for self-medication (OTC), discontinue use and notify health care provider if pain or nasal congestion worsens or lasts >7 days; fever worsens or lasts >3 days; if any new symptoms or nervousness, dizziness, or sleeplessness occur; or if redness or swelling is present.